MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D610DRP10RT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a webster¿ electrophysiology catheter and a broken tip issue occurred.It was reported that during the procedure, the tip of the catheter was found bent, and wire was exposed.A second catheter was used to complete the operation.There was no patient adverse event reported.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The photo analysis was completed on (b)(6)-2022.It was reported that a patient underwent a cardiac ablation procedure with a webster¿ electrophysiology catheter and a broken tip issue occurred.It was reported that during the procedure, the tip of the catheter was found bent, and wire was exposed.A second catheter was used to complete the operation.There was no patient adverse event reported.According to the pictures provided by the customer, the tip was observed bent.A manufacturing record evaluation was performed for the finished device 30584758m number, and no internal actions related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use contain the following: confirm that the thumbknob is pulled back completely before insertion.Advance the catheter to the area of the endocardium under investigation.Use both fluoroscopy and electrograms to aid in proper positioning.Adjust the radius of curvature as necessary by manipulating the thumbknob.Pushing the thumbknob forward causes the catheter tip to bend (curve); when the knob is pulled back, the tip straightens.The customer complaint was confirmed from the photo analysis.However, the device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.If the device is received in the future, the product analysis will be performed as appropriate in order to find the root cause of the complaint.Explanation of codes: investigation findings: mechanical problem identified (c07)/ investigation conclusions: cause not established (d15)/ component code: tip (g04129)were selected as related to the bent tip.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a webster¿ electrophysiology catheter and a broken tip issue occurred.It was reported that during the procedure, the tip of the catheter was found bent, and wire was exposed.A second catheter was used to complete the operation.There was no patient adverse event reported.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation.Bwi conducted a visual inspection test of the returned device.Visual analysis of the returned sample revealed that the tip was broken with internal parts exposed.A manufacturing record evaluation was performed for the finished device batch number 30584758m, and no internal actions were identified.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This unit was inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) of this device per its part number that indicates proper manufacturing in accordance with documented specifications and procedures.At this time is not possible to determine the root cause of this condition, however, based on the information provided, the condition reported has origin in someplace external to the manufacturing environment.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.: #(b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13285960
Report Number2029046-2022-00113
Device Sequence Number4978682
Product Code DRF
UDI-Device Identifier10846835000238
UDI-Public10846835000238
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberD610DRP10RT
Device Catalogue NumberD610DRP10RT
Device Lot Number30584758M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer01/03/2022
02/11/2022
03/10/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date01/26/2022
03/08/2022
04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown